Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 12, 2010, 8:16 PM CDT for 7 counties in Missouri; 5 counties in Kansas. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2010, 8:16 PM CDT (01:16 UTC)
- Expired
- May 13, 2010, 5:21 AM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Andrew County, MO, Buchanan County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 89 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 8:44 PM CDT | FLOOD | 1 E Lake Waukomis, MO | FLOODING ON NW BERRY ROAD UP TO 1 FOOT DEEP |
| May 12, 10:05 PM CDT | FLASH FLOOD | 2 S Weatherby Lake, MO | BRIDGE FLOODED OVER NEAR WALNUT CREEK. RESIDENTIAL EVACUATIONS POSSIBLE NEAR THIS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 109 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2865 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.7
The text
As transmitted, in the capitals the NWS used until 2016.
874
WGUS53 KEAX 130116
FFWEAX
KSC005-043-091-103-209-MOC003-021-047-049-063-095-165-131030-
/O.NEW.KEAX.FF.W.0004.100513T0116Z-100513T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
816 PM CDT WED MAY 12 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATCHISON COUNTY IN NORTHEAST KANSAS...
BUCHANAN COUNTY IN NORTHWEST MISSOURI...
CLAY COUNTY IN WEST CENTRAL MISSOURI...
CLINTON COUNTY IN NORTHWEST MISSOURI...
DEKALB COUNTY IN NORTHWEST MISSOURI...
JOHNSON COUNTY IN EAST CENTRAL KANSAS...
LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
PLATTE COUNTY IN WEST CENTRAL MISSOURI...
SOUTHEASTERN ANDREW COUNTY IN NORTHWEST MISSOURI...
SOUTHERN DONIPHAN COUNTY IN NORTHEAST KANSAS...
WYANDOTTE COUNTY IN NORTHEAST KANSAS...
* UNTIL 530 AM CDT THURSDAY
* AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THUNDERSTORMS HAVE ALREADY PRODUCED UPWARD OF ONE AND
A HALF INCHES OF RAIN IN THE WARNING AREA. REPEATED ROUNDS OF
RAINFALL CAN BE EXPECTED THROUGH THE EVENING AND OVERNIGHT HOURS
RAPIDLY INCREASING THE THREAT FOR FLASH FLOODING. TOTAL RAINFALL
MAY APPROACH 2 TO 4 INCHES IN SOME LOCATIONS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATCHISON...BASEHOR...BONNER SPRINGS...BUCKNER...CAMERON...
CLAYCOMO...COUNTRY CLUB VILLA...COURTNEY...DE SOTO...EDGERTON...
EDWARDSVILLE...ELWOOD...EXCELSIOR SPRINGS...FAIRWAY...GARDNER...
GLADSTONE...GOWER...INDEPENDENCE...KANSAS CITY...KANSAS CITY
KANSAS...KEARNEY...LAKE QUIVIRA...LANSING...LATHROP...
LEAVENWORTH...LEAWOOD...LENEXA...LIBERTY...MAYSVILLE AND MERRIAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3964 9556 3965 9534 3972 9533 3984 9493
4003 9458 4003 9422 3924 9422 3914 9413
3874 9503 3878 9506 3897 9505 3895 9510
3897 9517 3899 9519 3941 9516 3943 9557
$$
DUX2 follow-up statements
337
WGUS73 KEAX 130545
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 AM CDT THU MAY 13 2010
KSC005-043-091-103-209-MOC003-021-047-049-063-095-165-131030-
/O.CON.KEAX.FF.W.0004.000000T0000Z-100513T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONIPHAN KS-ATCHISON KS-LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
ANDREW MO-DEKALB MO-JACKSON MO-CLAY MO-PLATTE MO-CLINTON MO-
BUCHANAN MO-
1245 AM CDT THU MAY 13 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND WYANDOTTE...LEAVENWORTH...ATCHISON AND SOUTHERN
DONIPHAN COUNTIES IN NORTHEAST KANSAS...AND BUCHANAN...CLINTON...
DEKALB AND SOUTHEASTERN ANDREW COUNTIES IN NORTHWEST MISSOURI...AND
PLATTE...CLAY AND NORTHERN JACKSON COUNTIES IN WEST CENTRAL MISSOURI
UNTIL 530 AM CDT...
AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BRIEF LULL IN THE SHOWER AND THUNDERSTORM ACTIVITY.
HOWEVER...THUNDERSTORMS WITH VERY HEAVY RAINFALL...CURRENTLY ACROSS
PORTIONS OF EASTERN KANSAS...WILL MOVE ACROSS THE WARNED AREA IN THE
NEXT 1 TO 2 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE
POSSIBLE WITH THIS ACTIVITY MOVING INTO THE AREA FROM THE WEST.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATCHISON...BASEHOR...BONNER SPRINGS...BUCKNER...CAMERON...CLAYCOMO...
COUNTRY CLUB VILLA...COURTNEY...DE SOTO...EDGERTON...EDWARDSVILLE...
ELWOOD...EXCELSIOR SPRINGS...FAIRWAY...GARDNER...GLADSTONE...GOWER...
INDEPENDENCE...KANSAS CITY...KANSAS CITY KANSAS...KEARNEY...LAKE
QUIVIRA...LANSING...LATHROP...LEAVENWORTH...LEAWOOD...LENEXA...
LIBERTY...MAYSVILLE AND MERRIAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3964 9556 3965 9534 3972 9533 3984 9493
4003 9458 4003 9422 3924 9422 3914 9413
3874 9503 3878 9506 3897 9505 3895 9510
3897 9517 3899 9519 3941 9516 3943 9557
$$
DEROCHE192
WGUS73 KEAX 131021
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 AM CDT THU MAY 13 2010
KSC005-043-091-103-209-MOC003-021-047-049-063-095-165-131034-
/O.CAN.KEAX.FF.W.0004.000000T0000Z-100513T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONIPHAN KS-ATCHISON KS-LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
ANDREW MO-DEKALB MO-JACKSON MO-CLAY MO-PLATTE MO-CLINTON MO-
BUCHANAN MO-
521 AM CDT THU MAY 13 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND WYANDOTTE...LEAVENWORTH...ATCHISON AND
SOUTHERN DONIPHAN COUNTIES IN NORTHEAST KANSAS...AND BUCHANAN...
CLINTON...DEKALB AND SOUTHEASTERN ANDREW COUNTIES IN NORTHWEST
MISSOURI...AND PLATTE...CLAY AND NORTHERN JACKSON COUNTIES IN WEST
CENTRAL MISSOURI IS CANCELLED...
RUNOFF FROM EARLIER HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLOODED
ROADWAYS INTO THE DAYLIGHT HOURS. THIS WARNING HAS BEEN REPLACED BY
A FLOOD WARNING WHICH IS IN EFFECT UNTIL 4 PM THURSDAY.
LAT...LON 3964 9556 3965 9534 3972 9533 3984 9493
4003 9458 4003 9422 3924 9422 3914 9413
3874 9503 3878 9506 3897 9505 3895 9510
3897 9517 3899 9519 3941 9516 3943 9557
$$
SAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:50 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 12, 6:50 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT WED MAY 12 2010
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/443 PM CDT WED MAY 12 2010/
A MULTITUDE OF WEATHER HAZARDS TO CONTEND WITH OVER THE NEXT 24
HOURS. EAST-WEST WARM FRONT LYING NEAR THE I-70 CORRIDOR HAS FAILED
TO LIFT NORTH TODAY DUE TO THE RAIN COOLED AIR LEFT OVER FROM LAST
NIGHTS AND THIS MORNINGS ELEVATED CONVECTION. THINK THIS IS WHERE
THE BOUNDARY WILL STAY UNTIL THE KS COLD FRONT OVERTAKES IT
OVERNIGHT. LATEST RUC PROGS INCREASING SSW H8 JET ACROSS SOUTHEAST
KS AND OVER THE TOP OF THE STALLED FRONT WHICH WILL ADVECT A DEEP
PLUME OF MOISTURE NORTHWARD AS SEEN ON WATER VAPOR LOOP. THIS SHOULD
RESULT IN A STEADY INCREASE IN ELEVATED CONVECTION NORTH OF THE
MISSOURI RIVER AND RADAR TRENDS SUPPORT THIS. PULSE LIKE NATURE OF
STORMS AND LIMITED ROTATION WILL FAVOR MAINLY LARGE HAIL AS WELL AS
POCKETS OF HEAVY RAIN. ELEVATED CONVECTION ALSO SEEN IN THE WARM
SECTOR OVER EAST CENTRAL KS AND WEST CENTRAL MO WHICH WILL TO SOME
DEGREE TRAIN OVER THE SAME AREAS. THESE STORMS WILL ALSO CARRY THE
THREAT OF LARGE HAIL.
ALSO WATCHING THE SEVERE STORMS WHICH CONTINUE TO FORM ALONG THE
COLD FRONT OVER CENTRAL KS. THIS ACTIVITY IS EXPECTED TO SPREAD
NORTHEAST AND INTO NW AND WEST CENTRAL MO LATE THIS EVENING. SINCE
THE UPPER FLOW IS PARALLEL TO THE COLD FRONT AND THE PRIMARY UPPER
TROUGH REMAINS WELL TO THE WEST OF THE BOUNDARY...IT IS THIS
ACTIVITY WHICH WILL HAVE THE GREATER POTENTIAL TO TRAIN AND RESULT
IN FLASH FLOODING AS WELL AS POSSIBLY PRODUCING LARGE
HAIL...DAMAGING WINDS. THE TORNADO THREAT WILL BE LIMITED DUE TO THE
EXTENSIVE CLOUD COVER WHICH HAS INHIBITED THE EROSION OF THE CIN
LEFT OVER WITHIN THE WARM SECTOR.
LIKE THE LATEST HPC QPF AREA FOR HEAVY RAINS AND GIVEN HOW MUCH RAIN
FELL WITH LAST NIGHTS MCS WHICH MOVED ACROSS THE FAR SOUTHERN CWA
CAN JUSTIFY THE 1-2 INCH RAINS OVER MUCH OF THE CWA DURING THE NEXT
24 HOURS. MADE NO CHANGES TO THE ONGOING FLASH FLOOD WATCH. WITH THE
UPPER SYSTEM LIFTING OUT TO THE NORTHEAST AND THE TROUGH AXIS STILL
WEST OF THE CWA ON THURSDAY THE BACK EDGE OF THE RAIN SHIELD WILL BE
SLOW TO MOVE EAST SO MADE FEW CHANGES TO THE ONGOING THURSDAY
FORECAST.
SHOULD SEE A WEAK SURFACE HIGH MOVE INTO THE KS/MO AREA ON FRIDAY
RESULTING IN A BRIEF BREAK FROM CONVECTION.
MJ
MEDIUM RANGE (SATURDAY THROUGH WEDNESDAY)...
MID RANGE FORECAST WILL CONTINUE TO BE FILLED WITH POTENTIAL
ACTIVITY AS A SERIES OF SHORTWAVE RIDGES AND TROUGH TRAVERS THE
PLAINS STATES THIS WEEKEND AND THROUGH THE FIRST HALF OF NEXT WORK
WEEK. SATURDAY WILL DAWN WITH A SURFACE HIGH SLIDING OFF TO OUR EAST
AS A SHORTWAVE RIDGE MOVES IN ALOFT. WARM AIR ADVECTION AND
RETURNING GULF MOISTURE SATURDAY COULD LEAD TO SOME STORMS BY THE
AFTERNOON. GFS IS THE OUTLIER...MOST AGGRESSIVE AND QUICKEST WITH
THE ACTIVITY...WHILE THE OTHER MODELS ARE FOCUSED A LITTLE FARTHER
SOUTH AND SLOWER. HAVE KEPT THE CHANCE POPS IN THROUGH THE DAY
SATURDAY AND THAT NIGHT AS A COMPROMISE SOLUTION FOR NOW. DID WARM
TEMPERATURES A HAIR WITH A SOUTHERLY WIND EXPECTED TO RETURN
SATURDAY. WITH A TROUGH EXPECTED QUICK ON THE HEELS OF SATURDAYS
RIDGE...ANY OVERNIGHT CONVECTION MIGHT PERSIST INTO SUNDAY WITH
MULTIPLE ROUNDS OF STORMS POSSIBLE INTO SUNDAY NIGHT. HAVE EXPANDED
THE COVERAGE AREA OF THE CHANCE POPS FOR THE DAYLIGHT AND NIGHT TIME
HOURS OF SUNDAY AS A RESULT.
FOR THE BEGINNING OF THE WORK WEEK...CONDITIONS LOOK TO SETTLE DOWN
FOR AT LEAST A COUPLE OF DAYS AS A MORE PRONOUNCED RIDGE EXPANDS
EAST FROM THE WESTERN CONUS. THIS SHOULD ALLOW TEMPERATURES TO CLAW
THEIR WAY BACK TOWARDS NORMAL THROUGH THE MID WORK WEEK PERIOD.
HOWEVER...TOWARDS MID WORK WEEK...PRELIMINARY ANALYSIS INDICATES
THAT THERE MIGHT BE SOME MORE STORMY WEATHER AS THE RIDGE AXIS
SLIDES INTO THE CENTRAL PLAINS AND WE GET SOME WARM AIR AND MOISTURE
ADVECTION ALOFT. HAVE PENCILED IN A SILENT SLIGHT CHANCE POP AT THIS
TIME AS BOTH THE ECMWF AND GFS ARE ADVERTISING THIS.
CUTTER
&&
.AVIATION...
FOR THE 00Z TAF...SCATTERED CONVECTION ONGOING WILL PERSIST WITH
PERIODS OF SHOWERS AND THUNDERSTORMS MOVING THROUGH ALL 3 TERMINALS
THROUGH THIS EVENING. AN EAST-WEST WARM FRONT LIES JUST SOUTH OF
KMKC AND SHOWS SIGNS THAT IT MAY LIFT TO KMCI...ALLOWING WINDS TO
VEER TO THE SOUTHEAST AT KMKC/KMCI. MORE ORGANIZED THUNDERSTORMS
CONGEALING OVER EASTERN KS WILL SPREAD INTO THE TERMINALS BETWEEN
03-09Z RESULTING IN INCREASING THREAT FOR HEAVY RAINS AND
MVFR/POSSIBLE IFR VISIBILITIES/CEILINGS. BETTER TO AMEND FOR THE
POSSIBLE IFR CONDITIONS AS THEY WILL BE SHORT LIVED IF/WHEN THE
STRONGER STORMS ARRIVE.
HAVE DELAYED ARRIVAL OF WINDSHIFT LINE BY SEVERAL HOURS VS 18Z
FORECAST AS BOUNDARY WILL BE SLOW TO MOVE EAST AS THERE IS LITTLE
PUSH BEHIND IT. IFR CEILINGS IN THE POST FRONTAL AIRMASS WITH BACK
EDGE OF RAIN EXITING THE TERMINALS AROUND DAYBREAK AT KSTJ AND MID
MORNING AT KMCI/KMKC. CEILINGS WILL STEADILY IMPROVE DURING THE
AFTERNOON AND COULD SEE CLOUDS SCATTER OUT BY MID/LATE AFTERNOON.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR MOZ025-031>033-038>040-043>046-053-054.
FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
MORNING FOR MOZ001>008-011>017-020>025-028>030-037.
KS...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR KSZ057-060.
FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
MORNING FOR KSZ025-102>105.
&&Hazardous weather outlook, May 12, 7:06 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 706 PM CDT WED MAY 12 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-140015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 706 PM CDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE INTO THE EARLY MORNING HOURS FOR AREAS GENERALLY NORTH OF THE MISSOURI RIVER. THESE STORMS WILL MOST LIKELY REMAIN ELEVATED...THAT IS THEY ARE NOT TIED TO A SURFACE BASED BOUNDARY...AND THUS LACK THE NECESSARY LOW LEVEL ROTATION TO PRODUCE TORNADIC TYPE SUPERCELLS. THUS...LARGE HAIL WILL BE THE MOST LIKELY SEVERE THREAT WITH DAMAGING WINDS LESS LIKELY. FURTHER WEST...STRONG/SEVERE THUNDERSTORMS WHICH HAVE FORMED ALONG A COLD FRONT OVER CENTRAL KANSAS WILL GRADUALLY SHIFT EAST WHILE INDIVIDUAL STORMS TRACK NORTHEAST...AND EVENTUALLY MOVE INTO EXTREME EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI LATER THIS EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER AREAS SOUTH OF THE MISSOURI RIVER AND WEST OF A HIGGINSVILLE TO CLINTON LINE THROUGH EARLY THURSDAY MORNING AS THIS REGION WILL REMAIN WITHIN THE WARM SECTOR AND MOST UNSTABLE AIR MASS. WHILE LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREAT AN ISOLATED TORNADO IS STILL POSSIBLE. EAST OF A HIGGINSVILLE TO CLINTON LINE...THE SEVERE THREAT WILL INCREASE AFTER MIDNIGHT. IN ADDITION...VERY HEAVY RAINFALL WILL BE POSSIBLE OVER ALL BUT FAR NORTHWEST MISSOURI AND CENTRAL MISSOURI. MOST AREAS SHOULD RECEIVE AN INCH OF RAIN WITH LOCAL AMOUNTS IN EXCESS OF 2 INCHES LIKELY. DUE TO THE ALREADY SATURATED GROUND...RAINFALL AMOUNTS OF THIS MAGNITUDE COULD QUICKLY LEAD TO FLASH FLOODING OR EXTEND RIVER FLOODING ON MANY AREA CREEKS AND RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORMS ARE EXPECTED TO STILL BE ONGOING THROUGH THURSDAY MORNING BEHIND THE COLD FRONT WITH THE HEAVIER RAIN EXPECTED ACROSS CENTRAL INTO SOUTHWEST MISSOURI. WITH MORE RAIN...FLOODING WILL STILL BE A CONCERN. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY IN THE OUTLOOK AREA. THE NEXT CHANCE OF STORMS RETURNS FOR SATURDAY AND SUNDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. IN ADDITION...PLEASE FORWARD ANY TYPES OF FLOODING REPORTS. MJ
In the hours before
Local storm report, May 12, 7:44 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
744 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL DE SOTO 38.97N 94.95W
05/12/2010 E0.75 INCH JOHNSON KS EMERGENCY MNGR
&&
ADOLPHSONLocal storm report, May 12, 7:45 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL TRIPLETT 39.50N 93.19W
05/12/2010 M0.75 INCH CHARITON MO PUBLIC
&&
MJULYLocal storm report, May 12, 7:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 1 S KCI AIRPORT 39.29N 94.72W
05/12/2010 M0.75 INCH PLATTE MO NWS EMPLOYEE
&&
MJULYLocal storm report, May 12, 7:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
756 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 1 NE WEATHERBY 39.92N 94.23W
05/12/2010 M0.88 INCH DEKALB MO TRAINED SPOTTER
&&
MJULYLocal storm report, May 12, 7:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
757 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL NORTH KANSAS CITY 39.14N 94.56W
05/12/2010 M0.88 INCH CLAY MO AMATEUR RADIO
108TH AND NORTH OAK
&&
MJULYLocal storm report, May 12, 7:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 3 WSW WEATHERBY LAKE 39.22N 94.75W
05/12/2010 E0.88 INCH PLATTE MO TRAINED SPOTTER
REPORTED NEAR HWY 45 AND I-435.
&&
ACHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:01 PM CDT | Special Weather Statement | EAX | Chariton | 44 min |
| May 12, 7:31 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte, Ray | 44 min |
| May 12, 7:33 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 27 min |
| May 12, 8:19 PM CDT | Special Weather Statement | EAX | Clay | 41 min |
| May 12, 8:28 PM CDT | Flash Flood Warning | EAX | Adair, Caldwell, Carroll, Chariton, Daviess, Grundy and 7 more | 9 hr |
| May 12, 8:31 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Jackson, Ray | 44 min |
| May 12, 8:35 PM CDT | River Flood Warning | EAX | Clay, Ray | 32 hr |
| May 12, 9:46 PM CDT | River Flood Warning | EAX | Ray | 48 hr |
| May 12, 9:52 PM CDT | Special Weather Statement | EAX | Linn | 38 min |
| May 12, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 31 min |
| May 12, 10:54 PM CDT | Flash Flood Warning | EAX | Adair, Grundy, Mercer, Putnam, Schuyler, Sullivan | 6 hr |
| May 12, 10:59 PM CDT | Special Weather Statement | EAX | Buchanan | 31 min |
| May 12, 11:02 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Platte | 28 min |
| May 12, 11:28 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Platte and 1 more | 47 min |
| May 12, 11:37 PM CDT | Special Weather Statement | EAX | Clinton | 23 min |
| May 12, 11:51 PM CDT | Tornado Warning | EAX | Caldwell, Clinton, Ray | 24 min |
| May 12, 11:56 PM CDT | Special Weather Statement | EAX | Caldwell, Clinton, Daviess, DeKalb | 49 min |
| May 13, 12:14 AM CDT | Special Weather Statement | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 46 min |
| May 13, 12:20 AM CDT | Special Weather Statement | EAX | Carroll, Ray | 40 min |
| May 13, 12:37 AM CDT | Special Weather Statement | EAX | Grundy, Livingston | 23 min |
| May 13, 12:54 AM CDT | Special Weather Statement | EAX | Mercer, Putnam, Sullivan | 51 min |
| May 13, 12:58 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Grundy, Mercer, Putnam, Sullivan | 32 min |
| May 13, 1:21 AM CDT | River Flood Warning | EAX | Clay, Platte | 9 hr |
| May 13, 1:52 AM CDT | Special Weather Statement | EAX | Cass | 23 min |
| May 13, 1:57 AM CDT | Special Weather Statement | EAX | Adair, Macon, Schuyler | 33 min |
| May 13, 2:45 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 36 hr |
| May 13, 2:45 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 67 hr |
| May 13, 2:45 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| May 13, 2:45 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 6 days |
| May 13, 3:12 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 38 hr |
| May 13, 3:27 AM CDT | River Flood Warning | EAX | Carroll | 49 hr |
| May 13, 4:58 AM CDT | Areal Flood Warning | EAX | Adair, Daviess, Gentry, Grundy, Harrison, Mercer and 3 more | 11 hr |
| May 13, 5:18 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Clay, Clinton, Jackson, Platte | 11 hr |
| May 13, 5:28 AM CDT | Areal Flood Warning | EAX | Carroll, Ray | 10 hr |
| May 13, 7:31 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 14 hr |
| May 13, 9:16 AM CDT | River Flood Warning | EAX | Bates | 61 hr |
| May 13, 9:16 AM CDT | River Flood Warning | EAX | Howard | 19 hr |
| May 13, 9:16 AM CDT | River Flood Warning | EAX | Cooper | 37 hr |
| May 13, 1:18 PM CDT | River Flood Warning | EAX | Cooper | 21 hr |
| May 13, 3:27 PM CDT | Areal Flood Warning | EAX | Adair, Andrew, Buchanan, Caldwell, Carroll, Chariton and 21 more | 24 hr |
| May 12, 8:45 PM CDT | Special Weather Statement | EAX | Johnson, Wyandotte | 30 min |
| May 12, 9:25 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 45 hr |
| May 13, 1:21 AM CDT | Special Weather Statement | EAX | Miami | 24 min |
| May 13, 1:29 AM CDT | River Flood Warning | EAX | Leavenworth | 20 hr |
| May 13, 2:43 AM CDT | Special Weather Statement | EAX | Linn, Miami | 32 min |
| May 13, 9:16 AM CDT | River Flood Warning | EAX | Miami | 61 hr |
| May 13, 9:16 AM CDT | River Flood Warning | EAX | Linn | 4 days |
Nearby
Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.